MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/10 MM R; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/10 MM R; KNEE TIBIAL INSERT
Catalog Number 02.12.0310FR
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 07/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery performed 1 year 5 months after the primary due to significant knee stiffness with maximum flexion at 20 degrees.Anterior pain described by the patient.No implant loosening.No infections.The surgeon revised successfully gmk-sphere system to gmk-revision and resurfaced the natural patella.
 
Additional Manufacturer Narrative
Batch review performed on 10 july 2023: lot 2112437: (b)(4) items manufactured and released on 18-oct-2021.Expiration date: 2026-10-04.No anomalies found related to the problem.To date, 142 items of the same lot have been sold without any similar reported event during the period of review.Additional devices involved batch review performed on (b)(4) 2023.Gmk-sphere 02.07.1203r tibial tray fixed cemented size 3 r (k090988) lot 2109864: (b)(4) items manufactured and released on 16-nov-2021.Expiration date: 2026-11-16.No anomalies found related to the problem.To date, 97 items of the same lot have been sold without any similar reported event during the period of review.Gmk-sphere 02.12.0003r femoral component sphere cemented size 3 r (k121416) lot 2110987: (b)(4) items manufactured and released on 05-oct-2021.Expiration date: 2026-09-21.No anomalies found related to the problem.To date, 47 items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation: a revision surgery was performed 1,5 year after the first implant of a gmk sphere without resurfacing patella, using myknee instruments.The patient complained of anterior knee pain and joint stiffness (with maximum flexion at 20°).From the available x ray images, we can assess a mild subsidence of the tibial tray medially and anteriorly and no loosening.Also, we can observe a patella baja that may be accounted among the causes of anterior knee pain and restricted range of motion.We have no reason to suspect a defective or malfunctioning device.The revision surgery provided the implant of a gmk revision with resurfacing patella.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/10 MM R
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17388489
Report Number3005180920-2023-00567
Device Sequence Number6072484
Product Code JWH
UDI-Device Identifier07630030826344
UDI-Public07630030826344
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2026
Device Catalogue Number02.12.0310FR
Device Lot Number2112437
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Initial Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight75 KG